Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 237, NWS Nashville, TN

July 27, 2000Cheatham County, Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2000, 6:49 PM CDT for Cheatham County, Robertson County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2000, 6:49 PM CDT (23:49 UTC)
Expired
Jul 27, 2000, 7:15 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 41 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 272351
SVRBNA
TNC021-147-280015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEATHAM COUNTY IN TENNESSEE
  SOUTHERN ROBERTSON COUNTY IN TENNESSEE

* UNTIL 715 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ASHLAND CITY...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES SOUTH OF SPRINGFIELD AT 715 PM CDT

DAMAGING WINDS AND HAIL WITH HEAVY RAINFALL ARE EXPECTED WITH
THIS STORM. TAK\E COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:36 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jul 27, 2:36 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT WED JUL 26 2000

CURRENT...ISOLATED THUNDERSTORMS HAVE POPPED UP AS EXPECTED MAINLY
OVER S AND E. TEMPS IN LOWER 90S...BUT HOLDING IN 80S HIGHER
ELEVATIONS.

FORECAST...WEAK PRESSURE FIELD TO CONTINUE W/ POSSIBILITY OF TROF
LATER FRI INTO SAT...BUT LOOKS DOUBTFUL.  ETA MODEL LOOKS TOO STRONG
AGAIN ON NEXT S/WV IN CENTRAL PLAINS WHICH STRETCHES ENERGY FROM ERN
OK-PAH BY 48 HOURS AND PASSES ASSOCIATED SURFACE TROF ACROSS WRN TN
INTO MDL TN LATER FRI AND FRI NITE B4 IT WASHES OUT.  ETA VERY WET
AFTER 30 HOURS BUT THE OTHER MODELS LOOK MORE REALISTIC W/ A LESS
AMPILIFED S/WV AND LESSER PCPN AMOUNTS/POPS.  ANYWAY...IF TROF DOES
GET HERE FRI OR FRI NITE WILL BE OF SUCH A WEAK NATURE TO PRECLUDE
HIER POPS.

WILL BASICALLY GO WITH ONGOING FORECAST BUT BUMP UP NGM POPS A LITTLE
FRI NITE AND SAT...MORE IN LINE WITH AVN.  NEXT FRONTAL SYSTEM TO
OUR N WILL TRY AND DROP DOWN CLOSER BY SUNDAY...WILL WAIT AND SEE
(AND HOPE FOR BEST!)

AS FOR TEMPS...COULD NOT FIND MUCH FAULT WITH NGM MOS.

BNA BE 69/93/70/91 -234
CSV BE 63/85/64/85 1223

.BNA...NONE.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 6:03 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys27 min
Jul 27, 6:47 PM CDTSevere Thunderstorm WarningOHXHickman28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.